Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Cauchy-Schwarz and means inequalities
for elementary operators into norm ideals

Author: Danko R. Jocic
Journal: Proc. Amer. Math. Soc. 126 (1998), 2705-2711
MSC (1991): Primary 47A30; Secondary 47B05, 47B10, 47B15
MathSciNet review: 1451812
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The Cauchy-Schwarz norm inequality for normal elementary operators

\begin{displaymath}\left|\!\left|\!\left|\sum _{n=1}^\infty A_nXB_n \right|\!\right|\!\right|\leq \left|\!\left|\!\left| (\sum _{n=1}^\infty A_n^*A_n)^{1/2}X (\sum _{n=1}^\infty B_n^*B_n)^{1/2} \right|\!\right|\!\right|,\end{displaymath}

implies a means inequality for generalized normal derivations

\begin{displaymath}\left|\!\left|\!\left| \frac{AX+XB}2\right|\!\right|\!\right|\leq \left|\!\left|\!\left|X \right|\!\right|\!\right|^{1-\frac 1r} \left|\!\left|\!\left| \frac{|A|^rX+X|B|^r}2 \right| \!\right|\!\right|^\frac 1r,\end{displaymath}

for all $r\ge 2$, as well as an inequality for normal contractions $A$ and $B$

\begin{displaymath}\left|\!\left|\!\left| (I-A^*A) ^\frac 12X(I-B^*B)^\frac 12\right|\!\right|\!\right| \leq \left|\!\left|\!\left|X-AXB\right|\!\right|\!\right|, \end{displaymath}

for all $X$ in $B(H)$ and for all unitarily invariant norms $\left|\!\left|\!\left|\cdot \right|\!\right|\!\right|.$

References [Enhancements On Off] (What's this?)

  • [BSh] J. Bendat and S. Sherman, Monotone and Convex Operator Functions, Trans. Amer. Math. Soc. 79 (1955), 58-71. MR 18:588b
  • [BhD] R. Bhatia and Ch. Davis, More matrix forms of the arithmetic-geometric mean inequality, SIAM J. Matrix. Anal. Appl. 14 (1993), 132-136. MR 94b:15017
  • [F83] L. Fialkow, Spectral properties of elementary operators, Acta Sci. Math. (Szeged), 46 (1983), 269-282. MR 85h:47003
  • [F85] L. Fialkow, Spectral properties of elementary operators II, Trans. Amer. Math. Soc. 290 (1985), 415-429. MR 86j:47005
  • [F87] L. Fialkow, The range inclusion problem for elementary operators, Michigan J. Math. 34 (1987), 451-459. MR 89a:47052
  • [FL] L. Fialkow and R. Loebl, Elementary mappings into ideals of operators, Illinois Journal Math. Vol 28 (1984), 555-578. MR 86g:47054
  • [GK] I.C. Gohberg and M.G. Krein, Introduction to the theory of linear nonselfadjoint operators, Transl. Math. Monographs, vol. 18, Amer. Math. Soc. Providence, R.I. 1969. MR 39:7447
  • [Ki] F. Kittaneh, Norm inequalities for fractional powers of positive operators , Lett. Math. Phys. 27 (1993), 279-285. MR 94e:47011
  • [LR] G. Lumer and M. Rosenblum, Linear operator equations, Proc. Amer. Math. Soc. 10 (1959), 32-41. MR 21:2927
  • [McI] A. McIntosh, A. Pryde and W. Ricker, Estimates for the solution of operator equation $\sum _{j=1}^m A_jQB_j=U,$ Operator Theory, Adv. & Appl., Vol. 20, pp. 197-207. Birkhauser Verlag Basel 1988. MR 89k:47024
  • [Sch] R. Schatten, Norm Ideals of completely continuous operators, Springer-Verlag, Berlin, 1960. MR 22:9878
  • [Si] B. Simon, Trace Ideals and their applications, Cambridge University Press, 1979. MR 80k:47048
  • [W83] G. Weiss, An extension of the Fuglede commutativity theorem modulo the Hilbert-Schmidt class to the operators of the form $\sum M_nXN_n$, Trans. Amer. Math. Soc. 278 (1983), 1-20. MR 84e:47026

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47A30, 47B05, 47B10, 47B15

Retrieve articles in all journals with MSC (1991): 47A30, 47B05, 47B10, 47B15

Additional Information

Danko R. Jocic
Affiliation: University of Belgrade, Faculty of Mathematics, Studentski trg 16, P. O. Box 550, 11000 Belgrade, Yugoslavia

Keywords: Unitarily invariant norms, Ky Fan dominance property.
Received by editor(s): March 12, 1996
Received by editor(s) in revised form: February 4, 1997
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society